Alert archive / Florida / Flood Watches in 2011
Flood Watch 2, NWS Miami, FL
NWS Miami, FL issued this flood watch at Oct 17, 2011, 3:58 AM EDT for 4 counties in Florida. It took effect at Oct 17, 2011, 5:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2011, 3:58 AM EDT (07:58 UTC)
- In effect from
- Oct 17, 2011, 5:00 AM EDT
- Expired
- Oct 17, 2011, 7:01 PM EDT
- In force
- 14 hr
- Issued by
- NWS Miami, FL
- Flood severity
- None
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 296 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 460 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
735 WGUS62 KMFL 170758 FFAMFL URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 358 AM EDT MON OCT 17 2011 ...PERIODS OF HEAVY RAIN POSSIBLE OVER COLLIER, BROWARD, MIAMI DADE AND MAINLAND MONROE COUNTIES... FLZ069>075-172>174-171600- /O.NEW.KMFL.FA.A.0002.111017T0900Z-111018T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 358 AM EDT MON OCT 17 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS...COASTAL BROWARD...COASTAL COLLIER...COASTAL MIAMI DADE...FAR SOUTH MIAMI DADE...INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...MAINLAND MONROE...METRO BROWARD AND METRO MIAMI DADE. * THROUGH THIS EVENING AMPLE DEEP TROPICAL MOISTURE OVER SOUTH FLORIDA...COMBINED WITH A WARM FRONT MOVING NORTHWARD AND DEEPENING LOW PRESSURE SYSTEM IN THE YUCATAN CHANNEL WILL LEAD TO WIDESPREAD RAINFALL THAT COULD BE HEAVY IN LOCALIZED AREAS. GROUND OVER THE WATCH AREA IS ALREADY SATURATED FROM RAINFALL ON SUNDAY AND OVERNIGHT. THERE IS POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
2 follow-up statements
053 WGUS62 KMFL 171454 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 1054 AM EDT MON OCT 17 2011 ...PERIODS OF HEAVY RAIN POSSIBLE OVER COLLIER... BROWARD... MIAMI DADE AND MAINLAND MONROE COUNTIES... FLZ069>075-172>174-172300- /O.CON.KMFL.FA.A.0002.000000T0000Z-111018T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1054 AM EDT MON OCT 17 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... COASTAL BROWARD...COASTAL COLLIER...COASTAL MIAMI DADE...FAR SOUTH MIAMI DADE...INLAND BROWARD...INLAND COLLIER...INLAND MIAMI DADE...MAINLAND MONROE...METRO BROWARD AND METRO MIAMI DADE. * UNTIL 8 PM EDT THIS EVENING * WIDESPREAD RAINFALL CONTINUES ACROSS THE REGION THIS MORNING. WITH GROUNDS ALREADY SATURATED FROM PREVIOUS DAYS RAINS, ANY ADDITIONAL RAINFALL COULD CREATE FLOODING. ALTHOUGH LOCALLY HEAVY RAINFALL HAS NOT OCCURRED ACROSS THE WATCH AREA SO FAR THIS MORNING, THE POTENTIAL EXISTS LATE THIS MORNING AND THIS AFTERNOON. RESIDENTS IN THE WATCH AREA SHOULD CONTINUE TO BE AWARE OF THE POTENTIAL FOR FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
028 WGUS62 KMFL 172301 FFAMFL FLOOD WATCH NATIONAL WEATHER SERVICE MIAMI FL 701 PM EDT MON OCT 17 2011 ...THREAT FOR EXCESSIVE RAINFALL ACROSS SOUTH FLORIDA HAS ENDED... FLZ069>075-172>174-180015- /O.CAN.KMFL.FA.A.0002.000000T0000Z-111018T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-METRO BROWARD- INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 701 PM EDT MON OCT 17 2011 ...FLOOD WATCH IS CANCELLED... RAINFALL AMOUNTS ACROSS THE SOUTHERN PORTIONS OF SOUTH FLORIDA TODAY HAVE BEEN GENERALLY LESS THAN A HALF INCH AND ADDITIONAL AMOUNTS THROUGH EARLY TUESDAY ARE EXPECTED TO BE POSSIBLY UP TO AN INCH. THEREFORE, THE THREAT FOR EXCESSIVE RAINFALL ACROSS THE AREA HAS ENDED AND THE FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at Oct 17, 3:57 AM EDT, 1 minute earlier.
Area forecast discussion, Oct 17, 3:57 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
357 AM EDT MON OCT 17 2011
...VERY WET PERIOD FOR SOUTH FLORIDA TODAY THROUGH WED...
A WARM FRONT WILL SLOWLY PASS NORTHWARD THROUGH SOUTH FLORIDA AS A
LOW PRESSURE SYSTEM OVER THE YUCATAN CHANNEL MOVES NORTH INTO THE
GULF OF MEXICO. THIS LOW WILL MOVE ACROSS NORTH CENTRAL FLORIDA
LATE TUESDAY WITH A COLD FRONT POISED TO MOVE THROUGH S FLA LATE
WEDNESDAY INTO EARLY THURSDAY.
MODELS QUITE SIMILAR THROUGH 48 HOURS. SATELLITE LOOPS INDICATE THAT
MOVEMENT OF THE LOW MAY BE MORE TO THE N AND A RECENT SURFACE
ANALYSIS INDICATES THAT PRESSURE FALLS ARE QUITE UNIFORM TO THE NE
AND W OF THE LOW. SO...MOVEMENT MAY NOT BE NW BUT N BUT THIS DOES
LITTLE TO THE OVERALL FORECAST AT THIS TIME. THE LOW IN THE YUCATAN
CHANNEL WILL MOVE SLOWLY NORTHWARD INTO THE S CENTRAL GULF OF MEX
THROUGH EARLY THIS EVENING. THE LOW THEN GETS CAUGHT UP IN THE
SOUTHWESTERLY FLOW ALOFT PRECEDING A DEEPENING UPPER TROUGH OVER
OVER THE CENTRAL U.S. WHICH PULLS THE LOW TO THE NE AROUND THE W
CENTRAL FLA COAST. THE LOW CONTINUES NE UP THE ATLC SEABOARD AS A
COLD FRONT MOVES SOUTHWARD THROUGH S FLA LATE WED/WED NIGHT.
.SHORT TERM...TONIGHT-WED...THE PRESSURE GRADIENT WILL REMAIN HIGH
OVER S FLA DUE TO A RIDGE OF HIGH PRES OVER THE SE U.S. AND THE
DEEPENING LOW PRES SYSTEM AROUND THE YUCATAN. A STALLED FRONTAL
BOUNDARY REMAINS OVER THE FLA STRAITS AT THE MOMENT BUT WILL MOVE
NORTHWARD AS A WARM FRONT OVER S FLA. STRONG ISENTROPIC LIFT AND
DIVERGENCE ALOFT KEEPS PERIODS OF RAIN...WITH LIMITED POSSIBLE
THUNDER...ACROSS S FLA. TONIGHT INTO TUESDAY...THE WARM FRONT LIFTS
NE ACROSS S FLA AS THE GULF LOW BEGINS TO MOVE NE. THE LOW WILL MOVE
NE ALONG THE FRONT WHICH MOVES INTO S FLA WED. TODAY...RAINFALL WILL
BE HEAVIER IN COLLIER AND BROWARD COUNTIES AND AREAS S INITIALLY.
BUT THE HEAVY RAINFALL IS EXPECTED TO SPREAD TOWARD THE W COAST
TONIGHT AND TUE...THEN TO THE LAKE REGION AS THE LOW MOVES NE
ACROSS N CENTRAL FLA ALONG THE FRONT WED. A FLOOD WATCH WILL BE
ISSUED FOR COLLIER AND BROWARD COUNTIES AND THE COUNTIES S AS AN
ALREADY SATURATED GROUND CANNOT TAKE ANY ADDITIONAL RAIN WITHOUT
CAUSING SOME PROBLEMS. THE ESF FOR THE LAKE OKEE REGION WILL BE
EXTENDED AS THE POSSIBILITY OF HEAVY RAIN IS A MORE TUE/WED
EVENT.
.EXTENDED...THURSDAY THROUGH SUNDAY...THE MODELS DIFFER A BIT ON THE
TIMING OF THE FRONT THROUGH S FLA. BUT OVERALL THE PERIOD WILL BE
DRY AS HIGH PRES MOVES INTO THE SE U.S. THU AND FRI AND ANCHORS OVER
THE MID ATLC STATES OVER THE WEEKEND.
&&
.MARINE...ADVISORY CRITERIA ALL ZONES EXCEPT CAUTION FOR THE LAKE
THROUGH THIS EVENING WITH CRITERIA LEVEL WINDS OUTER GULF WATERS
THROUGH TUESDAY AFTERNOON AS THE PRES GRADIENT BETWEEN HIGH PRES
TO THE N AND THE LOW PRES SW AFFECTS THE AREA. ALL MAY BE EXTENDED
DEPENDING ON THE LOW MOVEMENT. A STRONG COLD FRONT WILL TRACK ACROSS
S FLA LATE MIDWEEK INTO EARLY THURSDAY. REGARDLESS...WIND AND SEAS
WILL REMAIN ELEVATED FOR A BIT. AT THE ATLC BEACHES...A HIGH RISK OF
RIP CURRENTS WILL PERSIST FOR A BIT AS WELL.
&&
.FIRE WEATHER...NO PROBLEMS AT THE MOMENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 81 74 85 77 / 70 70 60 70
FORT LAUDERDALE 81 77 86 79 / 80 70 60 60
MIAMI 82 76 86 79 / 80 70 60 60
NAPLES 82 75 86 78 / 80 80 70 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH FROM 500 AM EDT UNTIL 800 PM EDT TODAY FOR MIAMI
DADE...BROWARD...MAINLAND MONROE AND COLLIER COUNTIES.
AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TODAY FOR BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TODAY FOR COASTAL WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...15/JR
AVIATION/RADAR...84/AKHazardous weather outlook, Oct 16, 8:38 PM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 838 PM EDT SUN OCT 16 2011 FLZ063-066>075-168-172>174-171545- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 838 PM EDT SUN OCT 16 2011 ...HEAVY RAINFALL AND FLOODING A POSSIBILITY INTO MID WEEK... ...HIGH RISK OF RIP CURRENTS ALONG THE EAST COAST THROUGH MONDAY... ...HAZARDOUS MARINE CONDITIONS EXPECTED IN THE ATLANTIC AND GULF OF MEXICO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: STRONG EAST WINDS WILL EXIST ACROSS THE REGION THROUGH TONIGHT WHICH WILL LEAD TO A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. WIND: SUSTAINED WINDS OF 20 TO 30 KNOTS WILL OCCUR THROUGH TONIGHT OVER THE COASTAL WATERS OF COLLIER, BROWARD, AND MIAMI- DADE COUNTIES. WIND GUSTS OF AROUND 35 KNOTS WILL BE POSSIBLE OUTSIDE OF SHOWERS AND STORMS. INSIDE SHOWERS WIND GUSTS OF AROUND 40 KNOTS OR 45 MPH WILL BE POSSIBLE WITH SHOWERS ACROSS SOUTH FLORIDA AND THE COASTAL WATERS THROUGH TONIGHT. FLOODING: HEAVY RAINFALL WILL BE A POSSIBILITY THROUGH TONIGHT ACROSS SOUTH FLORIDA, BUT MOST LIKELY ACROSS BROWARD, COLLIER, MIAMI- DADE, AND MONROE COUNTIES. IF TRAINING OF SHOWERS OCCURS FLOODING WILL BECOME MORE LIKELY. WAVES: AS WINDS INCREASE SEAS IN THE COASTAL WATERS OFF COLLIER, BROWARD, AND MIAMI-DADE COUNTIES ARE EXPECTED TO BUILD TO THE 6 TO 8 FEET RANGE AND REMAIN ELEVATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS MARINE CONDITIONS ARE LIKELY THROUGH AT LEAST EARLY TUESDAY AS WINDS AND SEAS REMAIN ELEVATED. THE RISK FOR DANGEROUSLY STRONG RIP CURRENTS WILL REMAIN HIGH ACROSS THE EAST COAST BEACHES INTO EARLY TO MID WEEK. IN ADDITION, AS LOW PRESSURE ORGANIZES IN THE WESTERN CARIBBEAN, DEEP TROPICAL MOISTURE WILL BE TRANSPORTED INTO THE REGION. PERIODS OF HEAVY RAINFALL ARE POSSIBLE ACROSS PORTIONS OF THE AREA THROUGH EARLY WEDNESDAY, INCREASING THE POTENTIAL FOR FLOODING. SHOWERS AND THUNDERSTORMS WILL ALSO PRODUCE OCCASIONAL LIGHTNING STRIKES AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG STORMS, HEAVY RAINFALL, OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 10:13 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Oct 16, 11:58 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.